Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 8, 2012, 1:51 PM EDT for 17 counties in Kentucky. It took effect at Oct 9, 2012, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 1:51 PM EDT (17:51 UTC)
- In effect from
- Oct 9, 2012, 3:00 AM EDT
- Expired
- Oct 9, 2012, 9:02 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWUS73 KJKL 081751 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 151 PM EDT MON OCT 8 2012 ...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO LONDON TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE... ...DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER TO JACKSON TO PAINTSVILLE LINE. .SKIES WILL CLEAR THIS EVENING BEHIND A DEPARTING UPPER LEVEL DISTURBANCE THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF SOUTHEASTERN KENTUCKY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT DRIER AIR INTO THE REGION. IN LOCATIONS FURTHER TO THE NORTH AND WEST FROST...RATHER WIDESPREAD IN THE VALLEYS IS EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH ABOUT AN HOUR PAST SUNRISE. WHERE THE HEAVIER RAIN FELL EARLIER TODAY...IN LOCATIONS TO THE SOUTH AND EAST... SURFACE DEWPOINTS WILL BE SUFFICIENTLY HIGH TO PREVENT FROST...BUT DENSE FOG SHOULD FORM INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. KYZ085>088-107-109-110-112>120-090200- /O.NEW.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 151 PM EDT MON OCT 8 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FOG WILL BEGIN TO FORM BY MIDNIGHT...WITH THE FOG THEN BECOMING DENSE OVERNIGHT AND LINGERING THROUGH ABOUT AN HOUR PAST SUNRISE BEFORE LIFTING AND BEGINNING TO DISSIPATE. * VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE OR LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS ONE TO TWO HUNDRED FEET AT TIMES IN SOME AREAS. * DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 090200- /O.NEW.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 151 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS... FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS. * LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH SOME RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 40. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM IN PASTURE LAND... AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JP
4 follow-up statements
083 WWUS73 KJKL 081757 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 151 PM EDT MON OCT 8 2012 ...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO LONDON TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE... ...DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER TO JACKSON TO PAINTSVILLE LINE... .SKIES WILL CLEAR THIS EVENING BEHIND A DEPARTING UPPER LEVEL DISTURBANCE THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF SOUTHEASTERN KENTUCKY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT DRIER AIR INTO THE REGION. IN LOCATIONS FURTHER TO THE NORTH AND WEST FROST...RATHER WIDESPREAD IN THE VALLEYS IS EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH ABOUT AN HOUR PAST SUNRISE. WHERE THE HEAVIER RAIN FELL EARLIER TODAY...IN LOCATIONS TO THE SOUTH AND EAST... SURFACE DEWPOINTS WILL BE SUFFICIENTLY HIGH TO PREVENT FROST...BUT DENSE FOG SHOULD FORM INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. KYZ085>088-107-109-110-112>120-090200- /O.NEW.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 151 PM EDT MON OCT 8 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FOG WILL BEGIN TO FORM BY MIDNIGHT...WITH THE FOG THEN BECOMING DENSE OVERNIGHT AND LINGERING THROUGH ABOUT AN HOUR PAST SUNRISE BEFORE LIFTING AND BEGINNING TO DISSIPATE. * VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE OR LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS ONE TO TWO HUNDRED FEET AT TIMES IN SOME AREAS. * DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 090200- /O.NEW.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 151 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS... FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS. * LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH SOME RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 40. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM IN PASTURE LAND... AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JP
865 WWUS73 KJKL 090139 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 939 PM EDT MON OCT 8 2012 ...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO LONDON TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE... ... DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER TO JACKSON TO PAINTSVILLE LINE... .SKIES WILL CLEAR TONIGHT BEHIND A DEPARTING UPPER LEVEL DISTURBANCE THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF SOUTHEASTERN KENTUCKY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT DRIER AIR INTO THE REGION. IN LOCATIONS FURTHER TO THE NORTH AND WEST...WIDESPREAD FROST IN THE VALLEYS IS EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH ABOUT AN HOUR PAST SUNRISE. WHERE THE HEAVIER RAIN FELL EARLIER TODAY...IN LOCATIONS TO THE SOUTH AND EAST...SURFACE DEWPOINTS WILL BE SUFFICIENTLY HIGH TO PREVENT FROST...BUT DENSE FOG SHOULD FORM INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. KYZ085>088-107-109-110-112>120-091300- /O.CON.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 939 PM EDT MON OCT 8 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FOG WILL BECOME DENSE OVERNIGHT AND LINGER THROUGH ABOUT AN HOUR PAST SUNRISE BEFORE LIFTING AND BEGINNING TO DISSIPATE. * VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE OR LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS ONE TO TWO HUNDRED FEET AT TIMES IN SOME AREAS. * DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 091300- /O.CON.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 939 PM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS... FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS. * LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH SOME RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 40. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM IN PASTURE LAND... AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JP/SHALLENBERGER
446 WWUS73 KJKL 090825 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT TUE OCT 9 2012 ...FROST EXPECTED OVER WESTERN PARTS OF THE AREA EARLY THIS MORNING WITH PATCHY DENSE FOG POSSIBLE IN THE EAST... .BENEATH MOSTLY CLEAR SKIES...SOMEWHAT COOLER AND DRIER AIR HAS SPREAD INTO WESTERN PARTS OF THE REGION. IN THESE LOCATIONS... WIDESPREAD FROST WILL BE FOUND IN THE VALLEYS AND PERSIST FOR ABOUT AN HOUR PAST SUNRISE. FURTHER TO THE EAST...WHERE THE HEAVIER RAIN FELL ON MONDAY...PATCHY DENSE FOG CAN BE ANTICIPATED AND LINGER THROUGH THE FIRST PART OF THE MORNING. KYZ085>088-107-109-110-112>120-091300- /O.CON.KJKL.FG.Y.0013.000000T0000Z-121009T1300Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 425 AM EDT TUE OCT 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * PATCHY DENSE FOG WILL LINGER INTO THE EARLY MORNING HOURS BEFORE DISSIPATING. * VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE OR LESS IN MANY LOCATIONS THROUGH 9 AM EDT. * DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 091300- /O.CON.KJKL.FR.Y.0006.000000T0000Z-121009T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 425 AM EDT TUE OCT 9 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FROST WILL BE FOUND THROUGH THE AREA EARLY THIS MORNING. IN SOME OF THE RIVER VALLEYS...PATCHY DENSE FOG MAY DEVELOP INSTEAD. * TEMPERATURES WILL BOTTOM OUT BETWEEN 32 AND 36 DEGREES IN MANY VALLEY LOCATIONS EARLY THIS MORNING. * FROST COULD DAMAGE SENSITIVE PLANTS AND VEGETABLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JP/GREIF
258 WWUS73 KJKL 091302 AAD NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 902 AM EDT TUE OCT 9 2012 ...DENSE FOG LIFTING QUICKLY OUT OF VALLEYS... .A FEW AREAS WILL CONTINUE TO EXPERIENCE PATCHY DENSE FOG THROUGH AROUND 10 AM...BUT OVERALL THE THREAT OF DENSE FOG HAS ENDED. WITH FEW IF ANY REPORTS OF FROST SO FAR THIS MORNING...AND WITH TEMPERATURES ABOVE FREEZING...THE THREAT OF FROST IS OVER. KYZ085>088-107-109-110-112>120-091415- /O.CAN.KJKL.FG.Y.0013.000000T0000Z-121009T1300Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 902 AM EDT TUE OCT 9 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE DENSE FOG ADVISORY. WIDESPREAD DENSE FOG THAT FORMED OVERNIGHT IS NOW LIFTING OUT OF THE VALLEYS OF EASTERN KENTUCKY AND FORMING INTO A DECK OF STRATUS CLOUDS. A FEW AREAS WILL CONTINUE SEE DENSE FOG THROUGH AROUND 10 AM...BUT OVERALL THE THREAT OF DENSE FOG IS OVER. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 091415- /O.CAN.KJKL.FR.Y.0006.000000T0000Z-121009T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 902 AM EDT TUE OCT 9 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. WITH TEMPERATURES NOW ABOVE FREEZING EVERYWHERE...AND WITH FEW IF ANY REPORTS OF FROST THIS MORNING...THE FROST ADVISORY HAS BEEN CANCELLED. $$ GREIF/AR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 8, 11:24 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 8, 11:24 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1124 AM EDT MON OCT 8 2012 .UPDATE... ISSUED AT 1125 AM EDT MON OCT 8 2012 AREA OF RAIN SHOWERS CONTINUES TO MOVE QUICKLY ACROSS EASTERN KENTUCKY. THIS RAIN IS BEING DRIVEN BY AN AREA OF LOW PRESSURE IN THE MIDDLE AND UPPER ATMOSPHERE. AS THIS DISTURBANCE MOVES OFF TO THE NORTHEAST...SO WILL THE RAIN SHOWERS. THE LATEST NAM12 MODEL DATA AND RADAR AND SATELLITE IMAGERY INDICATE THAT THE RAIN SHOULD BE OUT OF EASTERN KENTUCKY IN THE 2 OR 3 HOURS AS THE DISTURBANCE MOVES INTO THE OHIO VALLEY AND BEYOND. THE FORECAST HAS BEEN UPDATED TO REFLECT THE LATEST TIMING AND TRENDS IN THE PRECIPITATION. ANOTHER UPDATE WILL LIKELY BE NEEDED IN THE NEXT HOUR OR SO. UPDATE ISSUED AT 930 AM EDT MON OCT 8 2012 RADAR IMAGERY SO FAR THIS MORNING SHOWING AN AREA OF RAIN SHOWERS THAT EXTENDS QUITE A BIT FURTHER TO THE WEST THAN THE INHERITED FORECAST HAD BEEN SHOWING. UPDATED THE FORECAST GRIDS TO REFLECT THIS LATEST TREND IN THE PRECIPITATION. THE WEATHER...QPF...AND PRECIPITATION PROBABILITY FORECAST ELEMENTS WERE UPDATED BETWEEN 12 AND 16Z TO REFLECT THE REAL TIME WEATHER. ALSO REMOVED SOME MORNING WORDING FROM THE ZONE TEXT PRODUCT. AT LEAST ONE MORE UPDATE WILL BE NEEDED THIS MORNING TO REMOVE STALE AFTERNOON WORDING FROM THE TEXT FORECAST PRODUCT AND PERHAPS TO UPDATE THE FORECAST ELEMENTS AGAIN. UPDATED ZONE FORECAST HAS ALREADY BEEN ISSUED. UPDATE ISSUED AT 659 AM EDT MON OCT 8 2012 RAIN CONTINUES TO SPREAD INTO AREAS SOUTHEAST OF A LINE FROM MONTICELLO...THROUGH LONDON...TO JACKSON. FORECAST IS IN PRETTY GOOD SHAPE WITH NO SIGNIFICANT CHANGES NEEDED AT THIS TIME. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 307 AM EDT MON OCT 8 2012 VIGOROUS SHORT WAVE TROUGH WILL PUSH ACROSS THE REGION THIS MORNING...BRINGING A PERIOD OF LIGHT RAIN TO AREAS MAINLY IN SOUTHEAST KENTUCKY. THE RAIN WILL LIKELY REMAIN SOUTHEAST OF A LINE FROM SOMERSET...THROUGH JACKSON...TO INEZ. THE RAIN IS JUST NOW TAKING SHAPE UPSTREAM AND MODELS HAVE IT PEGGED FAIRLY WELL...INCLUDING THE HRRR AND RUC. WITH THE INCREASED CLOUD COVER THIS MORNING...HAVE OPTED TO CANCEL THE FROST ADVISORY ACROSS THE NORTH AS TEMPERATURES HAVE BOTTOMED OUT AND ARE ACTUALLY STARTING TO RISE. THUS...HAVE TWEAKED THE TEMPERATURE CURVE TO REFLECT THESE RISING TEMPERATURES. AS FOR THE REST OF TODAY...RAIN WILL PULL OUT OF THE SOUTHEAST AND EAST BY MIDDAY...BUT CLOUD COVER MAY REMAIN A BIT MORE STUBBORN. HOWEVER...BY MID TO LATE EVENING...WE SHOULD SEE SKIES CLEAR OUT AS SUBSIDENCE BEHIND THE DEPARTING WAVE SPREADS INTO THE AREA. THIS WILL GIVE WAY TO GOOD RADIATIONAL COOLING CONDITIONS FOR TONIGHT. THIS WILL LIKELY YIELD THE COLDEST NIGHT OF THE WEEK WITH LOWS WELL INTO THE 30S. LOOKS LIKE THE BEST FROST POTENTIAL WILL ALSO BE TONIGHT. SOME FOG WILL ALSO BE LIKELY NEAR RIVERS/LAKES...BUT SHOULD BE COLD ENOUGH TO SEE DECENT FROST PRODUCTION OUTSIDE OF THE AREAS IMMEDIATELY NEAR WATER. GOING TO HIGHLIGHT THE FROST POTENTIAL IN THE HWO AND SPS. AFTER THE CHILLY NIGHT...A FAIRLY PLEASANT TUESDAY WILL BE ON TAP WITH LOTS OF SUNSHINE HELPING TEMPERATURES RETURN TO THE 60S FOR AFTERNOON HIGHS. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 307 AM EDT MON OCT 8 2012 THE MODELS ARE IN BETTER AGREEMENT ALOFT THROUGH THE MAJORITY OF THE EXTENDED TONIGHT THAN LAST NIGHT. THE RE-ENFORCING TROUGH IS STILL ON TRACK TO DROP INTO THE GREAT LAKES AND NORTHERN OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY. THE CORE OF THE ENERGY WILL PASS BY TO THE NORTH EARLY WEDNESDAY WITH THE SYSTEM MOVING INTO NEW ENGLAND BY 00Z THURSDAY. HEIGHTS WILL THEN SLOWLY RISE IN THE TROUGH/S WAKE ON THURSDAY. FAST ZONAL FLOW WILL THEN SETUP OVER THE REGION DOWNSTREAM OF A DEEP CLOSED LOW PROGRESSING THROUGH THE SOUTHWEST DESERT AREA AND INTO THE FOUR CORNERS STATE. THIS LOW IS DEPICTED A BIT DIFFERENTLY BY THE GFS AND ECMWF AND THESE DIFFERENCES COULD IMPACT EAST KENTUCKY LATER IN THE WEEK. PRIMARILY...THE ECMWF BRINGS ITS VERSION OF THIS OPENING UPPER LOW EAST AND NORTH FASTER THAN THE GFS. THE UPPER LOW MOVES INTO THE PLAINS STATES ON SATURDAY ABOUT 6 HOURS FASTER AND 200 MILES FURTHER NORTH IN THE ECWMF THAN THE GFS. WILL LEAN TOWARD THE SLOWER GFS SOLUTION GIVEN THE BLOCKY NATURE OF THE PATTERN TO THE WEST. EITHER WAY...ENERGY FROM THIS WEAKENING LOW WILL SPILL EAST INTO THE LOWER OHIO VALLEY THROUGH THE FIRST PART OF THE WEEKEND AND IMPACT THE WEATHER OVER EAST KENTUCKY AS THEY RIDE PAST ON THE NORTHERN FRINGE OF THE GULF OF MEXICO RIDGE. FOR SUNDAY...THE MODELS COME BACK INTO BETTER AGREEMENT THAT THE CORE OF THE UPPER LOW SLIPS INTO THE WESTERN OHIO VALLEY AND SKIRTS THROUGH THE GREAT LAKES BY 00Z SUNDAY. ASIDE FROM THE UPPER LOW ENTERING THE PLAINS LATER IN THE WORK WEEK...WERE THE GFS IS PREFERRED...A BLENDED MODEL SOLUTION APPEARS TO BE THE BEST APPROACH FOR THE BULK OF THE EXTENDED. SENSIBLE WEATHER IN THE MID RANGE AND EXTENDED PORTION OF THE FORECAST WILL FEATURE A GRADUAL MODERATION IN OUR CHILLY WEATHER OF THIS WEEKEND AND START OF THE WORK WEEK. HIGH PRESSURE WILL SLIP TO THE EAST TUESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL BRING AN INCREASE IN CLOUDS FOR EAST KENTUCKY ON WEDNESDAY WITH A SMALL CHANCE OF SHOWERS PASSING THROUGH THE AREA DURING THE DAY. THE BULK OF THE COLD AIR BEHIND THIS FRONT WILL BE SHUNTED OFF TO THE NORTHEAST AND THE HIGH THAT BRINGS IT WILL LIKEWISE MOVE OFF TO THE EAST BY THURSDAY. THIS WILL ALLOW A DEVELOPING WARM FRONT TO SLIP NORTH INTO KENTUCKY AND SET UP BRIEFLY JUST TO THE NORTH OF THE STATE...ALONG THE OHIO RIVER THURSDAY NIGHT. THIS BOUNDARY WILL THEN BE PRESSED SOUTH ON FRIDAY WITH A DECENT CHANCE OF SHOWERS DURING THE DAY BEFORE THE FRONT LOSES ITS POTENCY AS IT SINKS SOUTHWEST. MEANWHILE...ON FRIDAY NIGHT THE SYSTEM RECHARGES TO THE NORTHWEST AND ITS WARM FRONT WILL TAKE ANOTHER RUN AT THE AREA WITH ADDITIONAL SHOWER CHANCES...ESPECIALLY IN OUR NORTHERN ZONES ON SATURDAY. THIS WILL LEAVE THE AREA IN THE WARM SECTOR OF A LOW PRESSURE AREA CROSSING THE MIDWEST AND INTO THE NORTHERN OHIO VALLEY SATURDAY NIGHT AND SUNDAY...FOLLOWED LATER IN THE DAY...SUNDAY...BY ITS COLD FRONT. THIS WILL PROMOTE THE CHANCE OF SHOWERS AND THUNDERSTORMS TO CLOSE OUT THE WEEKEND. THE CR GRID LOAD CAME IN PRETTY GOOD WITH THE POP AND SKY DEPICTIONS THROUGH THE EXTENDED. DID MAKE SOME FINE TUNE ADJUSTMENTS TO THE POPS TO BEND THEM MORE TOWARD THE GFS THURSDAY AND FRIDAY. ALSO TWEAKED THE MIN TEMPERATURES...MAINLY WEDNESDAY AND THURSDAY NIGHT...FOR SOME SMALL TO MODERATE TERRAIN BASED DIFFERENCES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 659 AM EDT MON OCT 8 2012 VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. AN AREA OF LOW PRESSURE WILL BRING INCREASING CLOUDS OVERNIGHT...BUT CIGS ARE EXPECTED TO REMAIN AT OR ABOVE 6KFT. ALONG WITH THE CLOUD COVER...A PERIOD OF LIGHT TO MODERATE RAIN IS ANTICIPATED...MAINLY IMPACTING AREAS NEAR AND SOUTHEAST OF KLOZ AND KJKL. THE NORTHERN EXTENT OF RAIN WILL FALL VERY CLOSE TO A LINE FROM KLOZ TO KJKL. THIS RAIN WILL DEPART BY MIDDAY...WITH CLOUDS AGAIN ON THE DECREASE BY LATE IN THE DAY. WITH CLEAR SKIES TONIGHT...WE COULD SEE SOME PATCHY VALLEY FOG...BUT WILL BE HIGHLY DEPENDENT ON HOW WELL WE MIX OUT LATE THIS AFTERNOON AND EVENING DETERMINING OUR CROSS OVER TEMPERATURE THRESHOLD. RIGHT NOW...OPTING TO KEEP THE FOG OUT OF THE TAFS AND WAIT TO SEE HOW DEWPOINTS RESPOND LATER IN THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...KAS LONG TERM....GREIF AVIATION...KAS
Hazardous weather outlook, Oct 8, 4:02 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 402 AM EDT MON OCT 8 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 402 AM EDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY TO WIDESPREAD FROST IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY TO WIDESPREAD FROST IS EXPECTED EARLY TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 1:51 PM EDT | Dense Fog Advisory | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Johnson and 10 more | 19 hr |
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.